# SDR USAAF01008

- Difficulty date: March 7, 2001
- Submitted: April 16, 2001
- Operation: Air carrier
- Aircraft: N898US
- Make and model: Fokker F.28 MK 0100
- Aircraft serial: 11398
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Part number: 5391
- Condition: Contaminated
- Location: A/C Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

CLT-PIT FLT 1240 - AFTER TAKEOFF, BOTH LAVATORY SMOKE DETECTORS BEGAN ALERTING.  A SMELL OF SMOKE WAS ALSO PRESENT IN THE REAR CABIN AREA.  THE AIR CONDITIONING PACKS WERE SWITCHED TO MANUAL, FULL COLD, TO COOL THE CLIMBING PACK TEMPERATURES.  TEMPERATURES WERE REDUCED, HOWEVER, THE LAVATORY SMOKE DETECTORS CONTINUED TO ALERT.  THE FLIGHT RETURNED TO FIELD AND LANDED WITHOUT INCIDENT.  MAINTENANCE OPERATED BOTH PACKS FROM BOTH ENGINES AND THE APU, AND COULD NOT DUPLICATE THE PROBLEM.  REPLACED THE WATER SEPARATOR BAGS AS A PRECAUTION.  OK FOR SERVICE.  (M)
